MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV56US
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Edwards received notification of an evoque procedure in tricuspid position where the anterior leaflet was tethered at 19mm and that is thought to be the cause of the initial drop after deployment.The valve dropped even more after wire manipulation when the curl appeared to get wrapped in the drop loop.The physician placed pigtail and yanked on the wire, valve dropped significantly.Because the valve canted, a snare had to be used and it was necessary to do a valve in valve.During the anchor spin, leaflet capture was confirmed on all anchors, no major issues getting under the anterior tethered leaflet.Minimal pvl observed.Most of the anchors lost contact with the annulus, it was thought that the valve was held in place by the anterior papillary muscle.The decision was then made to do valve in valve.Sapien deployed at correct height within evoque valve and there was no leak between valves.The patient is reported to be doing well.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: labeling review.Based on the complaint investigation, the complaint for malposition - valve migrates from deployment position was confirmed with empirical evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Available information suggests that procedural factors (forceful wire removal) and anatomical factors (severe leaflet tethering and negative basal rv oversizing) contributed to the event, however, no objective evidence was provided for review.Therefore, a root cause could not be determined.Malposition events such as migration may be caused by a variety of factors such as device to native anatomy sizing (perimeter-derived diameter), procedural factors and patient factors.Migration may occur as a result of lack of leaflet capture and rv volume changes upon implantation or volume management.The mismanagement of rv volume may result in valve instability and may cascade to valve migration.No preventative or corrective actions are required because there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22322404
Report Number2015691-2025-05151
Device Sequence Number21088461
Product Code NPW
UDI-Device Identifier00690103219074
UDI-Public(01)00690103219074(17)270203(11)250203
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9850EV56US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale